MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 7.0 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 7.0 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 199721745
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy spine reports an event in (b)(6) as follows: it was reported that in the course of the treatment of a scoliosis, problems occurred during the placement of a pedicle screw with a locking screw.After successful implantation of various pedicle screws, the rod was placed.For this purpose, a rod was cut to size, pre-bent accordingly, inserted into the screw heads and temporarily fixed with end caps (partly single, partly dual).Finally, the caps were tightened with torque.It was noticed that on one screw in a segment that was distracted and compressed, the dual innie did not release the required torque.In the correct sequence, the outer part of the closure cap was first tightened with torque.When the inner portion was subsequently attempted to be tightened, no torque could be released.Instead, the inner part spun in the outer part of the dual-innie.Another dual innie was then used, unfortunately with the same result.A subsequent single innie also did not produce the desired result, this one spinning in the screw head before the torque was triggered.It can therefore assumed that the problem is related to the thread of the screw head.Unfortunately, the lot number of this screw was not readable in situ.At this point, all reduction maneuvers had already been carried out and the rod had been fixed in large part, so changing the screw was no longer an option for the user at this point of the operation.Since, according to the user, there was sufficient stability in the construct, it was decided to leave the screw in place and complete the procedure.The surgery was delayed for fifteen (15) minutes due to the reported event.The procedure was successfully completed.This report is for one (1) expedium verse spine system polyaxial screw 5.5 7.0 x 45mm.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device product codes: kwp;kwq;mnh;mni;osh.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the images provided.The images were reviewed, and the complaint condition is not confirmed.The head of the verse screw does not appear to have any damage or defects that would contribute to the complaint condition.As the physical device was not received, it is impossible to tell from the photo provided whether or not the set screw would tighten fully.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.No dhr could be performed as no lot number was provided or found in the photos.If a valid lot number is provided or the physical device received, the dhr will be revisited.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Comments device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 4 for complaint (b)(4).

Brand Name
5.5 EXP VERSE SCREW 7.0 X 45
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12775823
Report Number1526439-2021-02346
Device Sequence Number6120066
Product Code NKB
UDI-Device Identifier10705034442105
UDI-Public(01)10705034442105
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721745
Device Catalogue Number199721745
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE UNITIZED SET SCR.; UNKNOWN END CAPS.; UNKNOWN END CAPS.; UNKNOWN LOCKING/SET SCREWS.; UNKNOWN RODS.; UNKNOWN RODS.; UNKNOWN TORQUE DEVICES.; UNKNOWN TORQUE DEVICES.; VERSE CORRECTION KEY.; VERSE CORRECTION KEY.
Patient Age28 YR
Patient SexFemale